Hi everyone, here's the deal.Hoping someone has a bit of insight. I'm going to Spain from the US for approximately 2 months, I have been taking about 30 mgs of Oxycodone a day for about a year. In between I stopped a few times and got on subs but then went back. I stopped 2 days ago and took about 2mg of sub each day. Now i am out of subs as well. My dosing on the pain meds or the subs were never very high at all, and sometimes I would go a day or two without anything. One time after subbing for a week i stopped for close to a week. Before jumping back on the subs now for the last 2 days, I had the oxy down to 15mgs a day for a few days. I really thought 10 days of being clean starting now would be enough to be totally through any physical withdrawals because well, I'm leaving in 10 days. All I have to take with me is the Lexapro I began recently and ambien. Should I spend these last days tapering, or going cold turkey? Canceling my flight is not an option and after reading the forums (though it appears most people have had a stronger habit than me) I am beginning to get nervous. What should I do? Thank you!!
22 Aug 2012
Ok I can help you with this, I have went through withdrawals so many times, but since your leaving in 10days then you should go cold turkey because it only takes about 3 to 5 days for the physical symptoms to go away,If you tapper there's no way to tapper slow enough to keep from getting withdrawals before you leave. and since you were not at a very high dose the withdrawals should be mild, buy some vitamins, immoudium, you will need that the most and double the dose but only take it if you need it,and try to exercise outside even just walking helps but do it every day just for 20 mins and since you have ambien which is a great thing because people who suffer withdrawals can't sleep so your in luck there, and by the end of day 5 you should feel good! Let me know if this helps
23 Aug 2012
You know, the dependence can be as much mental as physical. I kinda see that going on with your post, no judgement at all. Just kind of a wavering, so it may be more mental to try and get off of the opiate. Is there a reason you only tried suboxone briefly, as it helps with craving as well. Either way you go, and I agree you don't have time to taper the opiate, you need some support, and I suggest to anyone trying to kick an opiate dependence, counseling helps as well. It guides you, and keeps you strong and helps get some of the triggers out in to the open. You don't have a lot of time, but sometimes just one or 2 visits, might clue you in to why this has been a bit hard for you to try. If you are considering suboxone, you need to get back to your dr, unless you held onto the prescription. To me, it helped me not have withdrawal, helped with my fibro and helped me with cravings. Sometimes people think suboxone is a bypass thru eithdrawal and it's over in a few days.
It actually is working to heal the brain of tolerance and to me, if you are going away, it might let you enjoy the trip more if you had the suboxone to quell withdrawal and craving, taking some stress out of the equation. I hate to ask the hard question here, but what if you get to Spain, and really start to crave, you might be in more of a dilemma there. These are just my thoughts on it. I do so hope you have a good and safe trip. Patti
23 Aug 2012
Although subs are partial agonists, are they "legal" to take with you abroad? If they are, I would definitely start sub therapy now. This could be the beginning of a good life for you, a fresh start, so to speak. If you can't take subs abroad, she is right, "cold turkey" would be your best bet. Please let us know what you decide and come here for support! We're here for you!!!
23 Aug 2012
After taking those opiates for about a year and even decreasing ur dose like you have, you definitely will experience some withdrawels. You have ten days before you leave you should absolutley stop, the sooner the better. In ten days will you still have withdrawel symptoms my opinion is probably some such as trouble sleeping, legs kicking at night and restlessness, but the worst should be over prior to those ten days. You will probably experience the symptoms I stated for about a month, but differs with everybody. A suggestion would be to exercise during this process if you can. Setting off your endorfines will help big time it does for me. Also make sure you hydrate your body as well. These two things I promise will help. Patti made a great point most of what you will have to deal with after the physical withdrawels is the mental part, for me most difficult. If you can talk to a professional or even go to a few meetings that is aa or an before you leave, I believe would be beneficial. Hope this helps, good luck and safe travels. Keep us posted...
- Oxycodone Information for Consumers
- Oxycodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Oxycodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
a person in mid 50's taking 30-60 mg morphine & 45-60mg oxycodone daily which are opiates and a Barbituate Esgic Plus which is also known as ...
2 answers • 31 May 2011
Opiate Dependence - Been on opiates for a dozen years because of chronic back and neck condition. I?
... can't seem to take the meds as prescribed, running out of my oxycodone halfway through the month.To avoid w/d symps, I've been getting ...
2 answers • 5 Sep 2011
... new to the board, and about to begin detox from opiates (oxycodone). Due to my lifestyle, and needed discretion, I have opted to begin treatment ...
4 answers • 21 Sep 2011
... opiates (oxycodone 30mg) for a couple years now. When we got together he seemed to have control over his addiction and recently it has been ...
8 answers • 12 Oct 2011
i was recently prescribed 5mg of methadone HCI 2x a day and 10mg of oxycodone for breakthrough pain. Someone told me that methadone blocks other ...
2 answers • 18 Jan 2012